Hail, Putnam
- When
- May 10, 10:45 PM EST
- Where
- Putnam County, Putnamville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.583, -86.867
Supercell storms produced wind and hail damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Supercell storms produced wind and hail damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 10, 2:30 PM EST, 8 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EST SAT MAY 10 2003
AREA OF TSRA HAS MOVD E OF CNTRL INDIANA FCST AREA. SATL SHOWS CLRG
OVR IL AND MSAS DEPICTS INCRSGLY UNSTABLE AMS TO THE W...WHICH SHUD
SPRD E AS AMS RECOVERS FM ERYR TSRA. CDFNT EXTDS FM SE IA INTO ERN
KS. MAIN FCST ISSUE RMNS TSRA EXPECTED TNGT AND HVY RAFL THREAT.
12Z ETA/GFS MODELS AGN QUITE SIMILAR...WITH THE GFS SLGTLY FASTER
WITH THE CDFNT TO MOV E ACRS THE FA TNGT. WITH LTL DIFFERENCE NOTED
AT 18Z...WL USE A BLEND OF THE ETA/GFS. 12Z NGM MODEL ALSO SUPPORTS
THIS. CDFNT WL MOV ACRS CNTRL INDIANA TNGT IN THE 05Z-11Z TIME FRAME.
WITH UNSTABLE AMS FCST AHD OF CDFNT AND STG DYNAMIC SUPPORT...EXPECT
A LINE OF TSRA TO DVLP ALG/AHD OF CDFNT. THIS SHUD MOV ACRS THE FA
LT THIS EVE AND TNGT. WL CONT CATEGORICAL POPS. SPC HAS PLACED THE
FA UNDER A HIGH RISK OF SVR WX...AND THIS APPRS QUITE REASONABLE
GIVEN CURRENT AND EXPECTED SHEAR/INSTABILITY CONDTNS. SEE SPC OTLK
FOR FURTHER DETAILS. HVY RAIN THREAT STILL EXISTS TNGT WITH STG TSRA
TO MOV ACRS THE FA. HVY RAINS TDA HAVE EXACERBATED THE SITU...SO WL
CONT FLOOD WATCH TNGT.
TSRA AND ANY LINGERING SHRA WL BE JUST E OF FA BY 12Z SUN...AND LOBE
OF WRAP ARND MOISTURE WL NOT MOV OVR TIL SUN NGT. WL NOT HAVE ANY
POPS SUN...BUT CHC POPS SUN NGT FOR THE N 2/3 OF THE FA. EXPECT SUN
TO BE QUITE BREEZY WITH STG CD ADV AND TIGHT PRES GRADIENT.
TEMPS A BIT OF A TOUGH CALL TNGT...BUT GIVEN CURRENT AND EXPECTED
PROGRESSION OF THE CDFNT...IT WOULD SEEM THAT A BLEND OF THE ETA/AVN
MOS WOULD BE BEST. CD ADV AND CLDS WL KEEP TEMPS FM RISING MUCH...
AND WL CONT TO USE A BLEND OF THE ETA/AVN MOS. IN GENL...NGM MOS
APPRS TOO WRM GIVEN CD ADV AND CLDNS EXPECTED TO PVL OVR THE FA.
.IND...FLOOD WATCH TNGT ENTIRE FCST AREA...INZ021-028>031-035>049-
051>057-060>065-067>072.
ZIMMERMANINZ021-028>031-035>049-051>057-060>065-067>072-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 248 PM EST SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE ACROSS CENTRAL INDIANA TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY TONIGHT AS THE STORM PREDICTION CENTER HAS PLACED CENTRAL INDIANA IN A HIGH RISK AREA OF SEVERE THUNDERSTORMS. ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL ARE POSSIBLE...THE MAIN SEVERE WEATHER THREAT TONIGHT WILL BE STRONG DAMAGING WINDS. THE THUNDERSTORMS ARE EXPECTED FROM THIS EVENING INTO THE EARLY MORNING HOURS. A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL INDIANA TONIGHT. THE AIR MASS AHEAD OF THE COLD FRONT IS EXPECTED TO BECOME UNSTABLE... WHICH WOULD FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. THE THUNDERSTORMS WILL LIKELY ALSO PRODUCE HEAVY RAINFALL. ADDITIONAL HEAVY RAINFALL TONIGHT WILL MAKE THE EXISTING HIGH LEVELS OF STREAMS AND CREEKS WORSE...AND POSSIBLY FLOOD SOME LOW LYING AREAS. THEREFORE...A FLOOD WATCH FOR ALL OF CENTRAL INDIANA CONTINUES TONIGHT AND A FLOOD WARNING IS IN EFFECT FOR SMALL STREAMS IN A LARGE PART OF CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE REQUESTED AGAIN THIS EVENING AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE) ZIMMERMAN
The Indianapolis radar (KIND), 52 km away, was scanning. The volume nearest the first event began at 03:43 UTC.
8 thunderstorm wind, 2 hail. Local standard time, as filed.
Trees/Limbs down
Trees/Limbs down
Trees/Limbs down
Trees down, power lines down, barn damaged
Trees/Limbs down
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353864, 5353865, 5353857, 5353858, 5353859, 5353866, 5353860, 5353861, 5353862, 5353863.